How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Board Certified MD
Category: Neurology
Satisfied Customers: 28149
Experience:  15 years' clinical experience
Type Your Neurology Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My mother had an epidural 2 years ago, and everything went

Customer Question

My mother had an epidural 2 years ago, and everything went fine. She had another 9/8 and, within an hour, she was weak all over and her speech started to slur. At the ER 3 days later, the docs said she just had a reaction, but they based that on her having good vitals. It's been a week, now, and she is still very weak, although she can move around slowly, but her voice is very weak and she says the injection site is VERY sore, but not red or swollen. She is 84 years old, is not eating, and I'm very worried.
Submitted: 1 month ago.
Category: Neurology
Expert:  Dr Basu replied 1 month ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

It is very concerning.

There are few possibilities:

1. Stroke in the brain--steroids can cause stroke as side effect.

Hnce a brain MRI scan is required.

2. Weakness and speech problem can be caused by the muscle problem.

If there is damage to the muscle receptors the muscle will not respond to the neurotransmitters well. Myesthenia gravis is one such condition that can have late onset.

Hence your mother should be seen by a neurologist soon.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:

Customer: replied 1 month ago.
This is the answer I get for $53?? The weakness is not caused by the initial muscle issue which prompted my mother to get the injection. Thanks for the suggestion to see a neurologist. I would never have thought of that.
Expert:  Dr Basu replied 1 month ago.

The weakness has developed after the injection.

That raises the possibility of the adverse reaction from the injection.

This can manifest as stroke and also myesthenia gravis like symptoms.

Gillian Barre syndrome is also a possibility also a neurological condition.

Best wishes

Related Neurology Questions